View unanswered posts | View active topics It is currently Wed Sep 17, 2014 8:07 pm



Reply to topic  [ 21 posts ]  Go to page Previous  1, 2
 Is this sundowners? 
Author Message

Joined: Thu Mar 18, 2010 4:33 pm
Posts: 11
Location: Denver, CO
Post 
Lynn,

She was on 1mg of risperdal a day for hallucinations and aggitation. Her meds were just changed today. She will now be taking 0.5mg Haldol up to three times a day and 25mg Seroquel at bedtime. The risperdal has been removed from her meds list.

She has shown this aggitation with dad, but he has never had a time when she is refusing to go to bed. But this behavior started just 2 weeks ago. I'm sure with time (if he was home for more than a week at a time) he will see this behavior if we cannot control it with medication.This aggitation seems to just come and go, no matter who is around.

_________________
Megan

"It's not where you look that matter, it's what you see."


Tue Apr 27, 2010 12:36 am
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post 
I think we can definitively state that Haldol should NEVER be given to someone with LBD. (Certainly not on a regular basis, and hopefully not under an emergency situation.)

I think your mother may have an AD diagnosis....? It's still a dangerous drug in AD (see the FDA's black box warning on all antipsychotics) but perhaps not nearly as dangerous as it is in LBD. Its anti-dopaminergic effects are what make the drug really less-than-desirable in LBD.


Tue Apr 27, 2010 12:52 am
Profile

Joined: Thu Mar 18, 2010 4:33 pm
Posts: 11
Location: Denver, CO
Post 
Robin,

Thank you for the information. I have passed this along as well as another article about drugs they probably shouldn't take that you posted.

We have been told from the very beginning that it isn't AD, was with severe dementia for a couple years and are now firmly saying that it is LBD. This is coming from PCP, neurologist, specialists and the clinical study group.

_________________
Megan

"It's not where you look that matter, it's what you see."


Tue Apr 27, 2010 11:09 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post 
And they are putting her on Haldol? :shock:


Tue Apr 27, 2010 11:11 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post 
Megan,
Along those lines...you might look for a different MD team for your mother.
Robin


Wed Apr 28, 2010 2:02 am
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post 
I agree on finding another team, taking the haldol until they decide it is wrong for her and not knowing the damage it could cause which in fact could be permanent, that is one scary drug in my opinon !

Good Luck with all of this!

_________________
Irene Selak


Wed Apr 28, 2010 8:41 am
Profile WWW
Display posts from previous:  Sort by  
Reply to topic   [ 21 posts ]  Go to page Previous  1, 2

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by Maël Soucaze © 2010 phpBB.fr